MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-60-150-120-P6
Medical Device Problem Codes Difficult or Delayed Activation (2577); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a heavily tortuous and heavily calcified lesion in the superficial femoral artery (sfa).The 6.0x150mm supera self expanding stent system was advanced to the target lesion; however during deployment, the thumbslide broke and would not rotate after half of the stent was deployed.Pedal access had to be obtained and a 7.0 viatrac balloon was used to anchor the partially deployed stent to prevent it from elongating from the sfa to the common artery.The groin was accessed and the physician broke the handle in order to deploy the rest of the stent.T he sheath was placed over the nose cone and the system was pulled out as a unit.The supera stent was deployed at the intended site.There were no adverse patient effe cts and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that the distal sheath of the delivery system was entrapped or bent in the heavily tortuous and heavily calcified anatomy such that the ratchet was restricted and unable to properly/fully engage the stent; thus resulting in the reported physical resistance / sticking thumbslide and the reported difficult or delayed activation.The treatment(s) appears to be related to the operational context of the procedure.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to the initially filed report, additional information was received.User facility medwatch report received that states: mw5170292.During placement of the self-expanding supera stent via the femoral artery there was a malfunction of the stent rachet delivery system which became completely disengaged.The handle was disarticulated, and the deployment device was engaged manually while performing a balloon anchor technique of the deployed stent.The stent was able to be deployed successfully with elongation.
 
Additional Manufacturer Narrative

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22003710
Report Number2024168-2025-04911
Device Sequence Number7267091
Product Code NIP
UDI-Device Identifier08717648211843
UDI-Public(01)08717648211843(17)260531(10)4061161
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberS-60-150-120-P6
Device Catalogue NumberS-60-150-120-P6
Device Lot Number4061161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight84 KG